Posted 8/6/2008 5:29 PM (GMT -6)
Well the good men and women in chronsville sent you to the right place! Petichiae are very common in lupus and other autoimmune disorders. It's caused by blood leaking out of the little capillaries and into the skin. The reason this happens is most commonly caused by a low platelet count or Thrombocytopenia. I have this condition.
My platelet count is now normal, but I still get these stupid little suckers.... So yes, there is a reason for them. It could be that you need to find out what your platelet count is. A simple CBC blood test will tell you. It's definitely a symptom of lupus though, and some other disorders.
Here's a website link for you....http://www.mayoclinic.com/health/petechiae/HQ01208
A person's ANA will come and go whenever it wants. If you test positive and then negative down the road, it doesn't mean you're cured. Autoimmune diseases will cause the ANA to fluctuate depending on the activity of the immune system. Often, if a person is in a remission state, the ANA will come back as negative. But when that remission ends, it can be positive again. There are other times when it won't make any sense whatsoever. So your chrons, being autoimmune, will cause that too.
I hope this helps? Let us know how you make out, okay.
I forgot to ask you. Do you take NSAID's for pain? If you do, they can cause your platelet count to go down and make those petechiae come back. I can't take NSAID's due to that issue.
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13
34 years old. Diagnosed with lupus in 2000. Fibromyalgia, anti-phospholipid syndrome(APS)(stroke),Sjogren's, Raynaud's, seizure disorder-(miraclulously disappeared!), Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck) . Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, didrocal, Cozaar, calcium, Cykolokapron, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus